Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Can Viagra be taken while on Ramipril, Atorvastatin and Omeprazole?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15336 Questions
Question
Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg
I have had haemochromatosis for 6 years
Apart from that I’m healthy and run 60km on average per week including competitive races
I have been experiencing a declining libido over past 6 months hence the question
I am 45 years of age
Tue, 22 May 2018 in Men Sexual Problems
 
 
Answered by Dr. Michelle Gibson James 55 minutes later
Brief Answer:
risk of one interaction that may or may not occur

Detailed Answer:
HI, thanks for using healthcare magic

There is one possible interaction between atorvastatin and viagra.

Viagra increases the toxicity of atorvastatin, this means it increases the chance of side effects occurring due to the atorvastatin such as muscle pain.

It is possible that you may not experience any effects from the combination but you should be aware of the possible interaction

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Can Viagra be taken while on Ramipril, Atorvastatin and Omeprazole? 11 hours later
Thanks
So apart from potential muscle pain there are no other known side effects or issues
On the day I use viagra should i not take the statin until maybe 9-12 hours after as I believe that viagra stays in the system for up to 4 hours ?
 
 
Answered by Dr. Michelle Gibson James 12 minutes later
Brief Answer:
can separate as you suggested

Detailed Answer:
HI


Viagra has a half life of 4 hours. The half life of a medication is the time it takes for the amount of medication in the body to decrease by half, it takes 3 to 4 half lives for a medication to completely disappear.

So the levels halve after 4 hours then 4 hours later, they halve again, constantly decreasing.

If you separate them by 8 hours, should be okay, if you do have problems, may need to speak to your doctor
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor